Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Totally Accretive Operators

Ralph Delaubenfels
Proceedings of the American Mathematical Society
Vol. 103, No. 2 (Jun., 1988), pp. 551-556
DOI: 10.2307/2047178
Stable URL: http://www.jstor.org/stable/2047178
Page Count: 6
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Totally Accretive Operators
Preview not available

Abstract

Let $A$ be a (possibly unbounded) linear operator on a Banach space. We show that, when $A$ generates a uniformly bounded strongly continuous semigroup $\{e^{-tA} \}_{t \geq 0}$, then $A^2$ generates a bounded holomorphic semigroup (BHS) of angle $\theta$ if and only if $A$ generates a BHS of angle $\theta/2 + \pi/4$. We show that each power of $A$ generates a uniformly bounded strongly continuous semigroup if and only if $A$ generates a BHS of angle $\pi/2$ if and only if each power of $A$ generates a BHS of angle $\pi/2$. If $A$ is a linear operator on a Hilbert space, then each power of $A$ generates a strongly continuous contraction semigroup if and only if $A$ is positive selfadjoint.

Page Thumbnails

  • Thumbnail: Page 
551
    551
  • Thumbnail: Page 
552
    552
  • Thumbnail: Page 
553
    553
  • Thumbnail: Page 
554
    554
  • Thumbnail: Page 
555
    555
  • Thumbnail: Page 
556
    556